What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 5, 2:11 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 5, 2:11 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
311 PM CDT Mon Jun 5 2017
.SHORT TERM (Tonight through Tuesday Night): The main concern in
the short term period will be the potential for severe weather
this afternoon into tonight. The Storm Prediction Center has
placed much of the CWA in a Marginal to Slight risk of severe
weather for this afternoon through sunrise Tuesday morning. Water
vapor imagery shows a closed 500 mb low pressure centered over
northeast Texas into Louisiana and a mid-level trough axis
extending south from this low this afternoon. Brownsville radar
currently shows a westward moving sea breeze moving across Kenedy,
Willacy and Cameron counties.
Strong instability continues across area as temperatures continue to
climb into the mid to upper 90s, McAllen is already at 102 degrees,
and dewpoints in the upper 60s to low 70s. Visible satellite images
this afternoon continues to show an increasing cu field across the
area. A weak perturbation rounding the western periphery of the mid
to upper low should provided some lift with this unstable atmosphere
for the next several hours. In some of the stronger, more organized
storms will have the potential to produce large hail and damaging
winds gusts.
Isolated convection, non-severe, is possible for the adjacent
coastal waters on Tuesday as the closed 500 mb low continues to move
east, but inland areas will experience dry weather due to increasing
subsidence. Downsloping southwest winds from the neighboring higher
terrain of Mexico will ensure well above normal daytime high
temperatures for Tuesday.
.LONG TERM (Wednesday through Monday): Benign weather is expected
across much of Deep South Texas from Wednesday through the end of
the work week as the mid level low moves east and subsequent
ridging builds into the region. Under the subsident influence of
the high pressure, rainfall chances will generally be non
existent with the lack of any forcing mechanism. However, with
weak surface high pressure over the Western Gulf, light and
variable winds will allow for seabreeze development. As such,
there maybe a very small chance for a hit and miss seabreeze
shower during the afternoons. Thursday looks to be the best chance
of this activity as low level moisture is slight more abundant,
however the mid levels remain dry. Otherwise, high temperatures
will remain in the lower 90s along to coast to upper 90s and even
triple digits across the Western Ranchlands/Upper RGV.
Through the weekend, the high aloft will push east across the
Eastern Conus. Meanwhile, a weak low pressure system aloft will
retrograde west across the Gulf and become trapped under the high.
This could bring some unsettled weather or showery activity back
to the region, but it could also stay just to the east of the
CWA. Have not made many changes to the weekend and beyond given
the high level of uncertainty.
&&
.MARINE:
Now through Tuesday Night: Buoy 42020 reported north winds around
10 knots gusting to around 12 knots with seas slightly under 4.3
feet with a period of 8 seconds at 14 CDT/19 UTC. Weak surface low
pressure across the western and northwest Gulf of Mexico will
support light to moderate winds and low to moderate seas through
the period. The potential for scattered severe thunderstorms
continues this afternoon and tonight due to a mid- level low
pressure system over northeast Texas into Louisiana.
Wednesday through Monday: Light NE to SE winds and low seas will
prevail through the end of the work week with high pressure in
control of the Western Gulf. By late in the period, the high will
shift east and interact will low pressure across the Southern
Plains with more moderate winds ans seas returning.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 77 91 75 92 / 20 10 10 0
BROWNSVILLE 77 94 75 94 / 20 10 10 0
HARLINGEN 76 96 74 95 / 20 10 10 0
MCALLEN 76 99 75 98 / 20 0 10 0
RIO GRANDE CITY 76 100 75 98 / 20 0 10 0
SOUTH PADRE ISLAND 78 87 77 88 / 30 20 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
63/69/62
Hazardous weather outlook, Jun 5, 2:55 PM CST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
355 PM CDT Mon Jun 5 2017
TXZ248>257-062100-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
355 PM CDT Mon Jun 5 2017
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...This Afternoon and Tonight
ISOLATED TO SCATTERED THUNDERSTORMS...FEATURING LARGE HAIL AND
DAMAGING WINDS...AND POSSIBLE THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF
SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH WEDNESDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
ANY OBSERVATIONS OF LARGE HAIL AND DAMAGE FROM STRONG WINDS SHOULD
BE REPORTED TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER
SERVICE OFFICE IN BROWNSVILLE THIS AFTERNOON AND TONIGHT.
GMZ130-132-135-150-155-170-175-062100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
355 PM CDT Mon Jun 5 2017
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...This Afternoon and Tonight
ISOLATED TO SCATTERED THUNDERSTORMS...FEATURING LARGE HAIL...
DAMAGING WINDS...AND WATERSPOUTS...AND POSSIBLE THIS AFTERNOON
AND TONIGHT.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
ANY OBSERVATIONS OF LARGE HAIL AND DAMAGE FROM STRONG WINDS SHOULD
BE REPORTED TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER
SERVICE OFFICE IN BROWNSVILLE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 5, 2:41 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Brownsville TX
341 PM CDT MON JUN 5 2017
TXZ250-052115-
Brooks TX-
341 PM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HIDALGO AND SOUTHEASTERN
BROOKS COUNTIES UNTIL 415 PM CDT...
At 341 PM CDT, Doppler radar was tracking a strong thunderstorm OVER
Rachal, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2678 9799 2678 9823 2705 9824 2705 9811
2708 9811 2708 9799
TIME...MOT...LOC 2041Z 313DEG 22KT 2691 9810
BradySpecial weather statement, Jun 5, 2:50 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Brownsville TX
350 PM CDT MON JUN 5 2017
TXZ249-052130-
Jim Hogg TX-
350 PM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JIM HOGG AND
NORTHWESTERN BROOKS COUNTIES UNTIL 430 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm NEAR
South Fork Estates, or NEAR Hebbronville, moving southeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2725 9853 2725 9851 2724 9850 2706 9872
2727 9889 2727 9880 2735 9880 2736 9863
2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 2049Z 317DEG 9KT 2730 9880
BillingsSpecial weather statement, Jun 5, 3:06 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Brownsville TX
406 PM CDT MON JUN 5 2017
TXZ249-250-252-253-052215-
Brooks TX-Jim Hogg TX-Starr TX-Hidalgo TX-
406 PM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...NORTHERN
HIDALGO...SOUTHEASTERN JIM HOGG...NORTHEASTERN STARR...SOUTHERN
BROOKS AND WESTERN WILLACY COUNTIES UNTIL 515 PM CDT...
At 404 PM CDT, Doppler radar was tracking clusters of strong
thunderstorms OVER El Coyote Ranch Airport, or 7 miles southwest of
Rachal, moving southeast at 35 mph and approaching McCook, Edinburg,
and Elsa.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Agua Nueva, Encino, Rachal, San Manuel, Linn, Puerto Rico, Red Gate,
Santa Catarina, La Gloria and La Reforma.
LAT...LON 2701 9799 2662 9799 2661 9796 2660 9796
2655 9797 2653 9796 2654 9798 2649 9799
2651 9857 2704 9862
TIME...MOT...LOC 2104Z 303DEG 30KT 2681 9823
BillingsSpecial weather statement, Jun 5, 3:12 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Brownsville TX
412 PM CDT MON JUN 5 2017
TXZ251-254-256-052230-
Coastal Willacy TX-Inland Willacy TX-Kenedy TX-
412 PM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...
NORTHEASTERN HIDALGO AND NORTHWESTERN WILLACY COUNTIES UNTIL 530 PM
CDT...
At 411 PM CDT, Doppler radar was tracking clusters of strong
thunderstorms OVER Armstrong, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Raymondville, Armstrong, Port Mansfield, Port Mansfield Chamber Of
Commerce, Yturria, Norias, Port Mansfield Airport, U S 77 Border
Patrol Station, Rudolph and Armstrong Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with thess storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 2649 9741 2651 9743 2649 9799 2660 9796
2662 9799 2701 9798 2701 9753 2695 9756
2694 9751 2692 9755 2688 9750 2688 9754
2686 9749 2684 9757 2685 9749 2682 9752
2679 9748 2678 9748
TIME...MOT...LOC 2111Z 313DEG 19KT 2690 9776
BillingsSpecial weather statement, Jun 5, 3:14 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Brownsville TX
414 PM CDT MON JUN 5 2017
TXZ250-251-052145-
Brooks TX-Kenedy TX-
414 PM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY AND
NORTHEASTERN BROOKS COUNTIES UNTIL 445 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm NEAR
Airport Road Addition, or 8 miles east of Falfurrias, moving
southeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Falfurrias, Sarita, Pleasant Park, La Colonia Park, Airport Road
Addition, Falfurrias Fire Station, Falfurrias Junior High School,
Flowella, Brooks County Airport and Brooks County Detention Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2721 9798 2721 9797 2723 9795 2724 9792
2724 9789 2725 9785 2707 9756 2707 9799
2726 9819 2726 9799
TIME...MOT...LOC 2114Z 313DEG 36KT 2724 9801
BillingsSpecial weather statement, Jun 5, 3:18 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Brownsville TX
418 PM CDT MON JUN 5 2017
TXZ252-052145-
Starr TX-
418 PM CDT MON JUN 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...
NORTHWESTERN STARR AND SOUTHEASTERN ZAPATA COUNTIES UNTIL 445 PM
CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm NEAR
Viboras, moving southeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Viboras and El Sauz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2679 9895 2679 9882 2678 9879 2666 9859
2646 9885 2668 9901
TIME...MOT...LOC 2117Z 324DEG 28KT 2673 9892
Billings